

21st Annual Midwest Conference on Problem Gambling and Substance Abuse:

"Connections: The Key to Recovery" Kansas City Marriott Country Club Plaza, Kansas City, Mo., June 19-21, 2024

Day 1: Wednesday, June 19

Time	Event
8 a.m. – 5 p.m.	Exhibit Hall Open (Grand Ballroom)
8 a.m. – 5 p.m.	Registration Table Open (Grand Ballroom Foyer)
8 – 9 a.m.	Continental Breakfast (Grand Ballroom)
9 – 10:30 a.m. Session 1 – 90 min.	Conference Welcome/Committee Introductions Keynote Address: Couple Connection, the Missing Piece in Recovery: A Relational Approach in Treating Problem Gambling and Use Disorders Presenter: Robert Navarra Objective: Identify and describe the three components of successful couple recovery from gambling disorder and substance use disorders, apply four strategies counselors and addiction treatment professionals can use to strengthen couples recovering from gambling disorder and define and differentiate interdependency from codependency. Location: Grand Ballroom ***gambling specific CEUs
10:30 – 10:45 a.m.	Networking Break (Grand Ballroom)
10:45 – 11:45 a.m. Session 2 – 60 min.	Creating Couple Connection: Role-play Demonstrations and Practice Presenter: Robert Navarra Location: Roanoke Objective: Explain a technique used to help couples discuss and process trauma resulting from gambling disorder, apply and critique the "Couple Recovery Map" technique in small group settings and assess and utilize suggestions and guidelines provided in role-play demonstration for helping partners impacted by gambling disorder to identify second-hand harm that extends recovery beyond codependency concepts. **gambling specific CEUS The New Normal: Collaborative Efforts Between OMT and Traditional Impatient/Outpatient Treatment Settings
	Presenter: Melissa Lubbers, MA, LMAC, MAT, PCCM Location: Rockhill Objective: Upon completion of this presentation participants will be able to explain the functioning of medications used to treat opioid use disorders, Identify ways to support a person-centered approach to opioid treatment through collaborative work across the spectrum of addiction treatment and Identification of explicit and implicit bias and how this may impact treating those with opioid use disorders and these effects on patient care. Youth Gambling and Substance Use: Navigating the Digital Minefield Presenter: Dan Tallman, Iowa LISW 095366, Iowa CADC 17049 Location: Union Hill Objective: Upon completion, participants will be able to recognize the key signs and symptoms of digital gambling and substance use in youth and evaluate these behaviors in the context of DSM-5 criteria, develop and apply effective intervention and prevention strategies for youth at risk of or engaged in digital gambling and substance use, incorporating educational and counseling approaches
	and participants will be able to integrate their understanding of digital gambling and substance use into clinical assessments, contributing to the development of comprehensive client treatment plans. **gambling specific CEUs

11:45 a.m. – 12:45 p.m.	Lunch (Grand Ballroom)
12:45 – 1 p.m.	Networking Break (Grand Ballroom)
1 – 2 p.m. Session 3 – 60 min.	Keynote Address: Guilt and Shame in the Context of Gambling Disorder Treatment Presenter: Jeremiah Weinstock PhD (licensed psychologist) Location: Grand Ballroom Objective: Participants will be able to define guilt and shame and differentiate these negative emotional experiences as it relates to gambling disorder, participants will be able to discuss how shame is associated with stigma and may be a barrier to treatment engagement and participants will be able to identify reliable and valid methods to assess guilt and shame and how results of this assessment can guide gambling disorder treatment. ***gambling specific CEUs*
2 – 2:15 p.m.	Networking Break (Grand Ballroom)
2:15 – 3:45 p.m. Session 4 – 90 min.	Introduction and Overview of Contingency Management for the Treatment of Substance Use Disorders Presenter: Jeremiah Weinstock PhD (licensed psychologist) Location: Roanoke Objective: Attendees will be able to identify the three fundamental principles that underlie successful contingency management interventions, attendees will be able to describe appropriate target behaviors to reinforce using contingency management in the context of substance use disorders treatment and attendees will be able to summarize the key issues when developing and implementing contingency management interventions for the treatment of substance use disorders. Women and Problem Gambling: Intersectional Complexities and Opportunities for Success Presenter: Alyssa Wilson, PhD., BCBA-D, LBA Location: Rockhill Objective: Attendees will be able to describe differences in gambling prevalence rates between men and women, describe intersectionality and identify key features of risk factors for women to develop problem gambling. **Gambling Specific CEUS* It's All About the Money, It's Nothing About the Money: Treating Gamblers, Addicts and the Rest of Us Presenter: Arlene Miller, LCSW Location: Union Hill Objective: At the end of the training participants will be able to examine and develop self-awareness about their own relationship to money, identify how that reflects on their clinical interactions with clients and identify and teach the key elements of a healthy relationship to money for addicted individuals (gamblers, substance abusers, shoppers, etc.) and with other clinical populations as well as list components of a strategy for raising children with competent money management skills ie. Prevention.
3:45 – 4 p.m.	Networking Break (Grand Ballroom)
4 – 5 p.m. Session 5 – 60 min.	Keynote Address: Navigating and Adapting to a Rapidly Changing Gambling Landscape Presenter: Alyssa Wilson, PhD., BCBA-D, LBA Location: Grand Ballroom Objective: Participants will be able to describe emerging trends in the gaming industry, how new technology may impact risky gambling, and be able to identify key features of online and sports gambling that may increase risk for problem gambling. ***gambling specific CEUs
Evening Meetings	AA and NA Meetings (list available at the registration table)

Day 2: Thursday, June 20

Time	Event
8 a.m. – 5 p.m.	Exhibit Hall Open (Grand Ballroom)
8 a.m. – 5 p.m.	Registration Table Open (Grand Ballroom Foyer)
8 – 9 a.m.	Continental Breakfast (Grand Ballroom)
9 – 10 a.m. Sessions 6 – 60 min.	Keynote Address: Therapeutic Alliance: Working with Gambling Clients Achieve Recovery Presenter: Ty Lostutter, Clinical Psychologist Location: Grand Ballroom Objective: Upon completion of this workshop, participants will be able to articulate the significance of therapeutic alliance in the treatment of Gambling Disorder or other Addictive Disorders, including its impact on treatment engagement and outcomes, participants will demonstrate an understanding of specific techniques and strategies for establishing and maintaining a strong therapeutic alliance with clients struggling with Gambling Disorder and other Addictive Disorders, incorporating principles of empathy, collaboration, and non-judgmental support and attendees will be equipped to assess and address potential barriers to therapeutic alliance formation in the context of Gambling Disorder and other Addictive Disorders, such as resistance, ambivalence, and co-occurring mental health conditions, through practical interventions and therapeutic approaches. **gambling specific CEUs*
10 – 10:15 a.m.	Networking Break
10:15 – 11:45 a.m. Session 7 – 90 min.	The Gambling Protective Behaviors Scale: A potential clinical tool Presenter: Ty Lostutter, Clinical Psychologist Location: Roanoke Objective: Upon completion of this presentation, participants will be able describe the conceptual framework underlying the development of the Gambling Protective Behavior Scale, including its two primary subscales: harm reduction strategies and avoidance strategies, participants will understand the relationship between various indicators of gambling behavior (frequency, quantity, and problem severity) and the utilization of protective behavioral strategies and attendees will be able to use the Gambling Protective Behavioral Scale and to use clients' responses in a clinical setting to aid in prevention and treatment programs. **gambling specific CEUs Through Fear to Recovery: Restoring Relationships Presenter: Ken Martz, Psy.D., MBA Location: Rockhill Objective: Participants will be able to identify the brain and research basis of fear in the etiology of substance use disorder, describe the role of fear in the maintenance of an addiction process and the establishment of recovery and will be able to discuss specific steps, tools, and techniques to manage fear effectively with connected relationships.
	Stigma & Substance Use Disorder Presenters: Kreasha Willams and Jennifer Wolfe Location: Union Hill Objective: Stigma is a factor that can prevent those with substance use disorders from receiving evidence-based practices that allow them to seek and stay in recovery. This training is led by someone with lived experience of drug use, overdose, and navigating the care continuum to eventually becoming a Peer Recovery Support Specialist. We will look at this story and the role stigma played in delaying and distressing the recovery process. Participants will have the opportunity to observe how stigma affects their own experiences and discuss ways to shift attitudes and improve actions which lead to better outcomes and more people in recovery.
11:45 a.m. – 12:45 p.m.	Lunch (Grand Ballroom)
12:45 – 2 p.m. Session 8 – 75 min.	Keynote Address: From Prison To Purpose Presenter: Jimmy McGill, PRPS Location: Grand Ballroom

	Objective: Participants will be able to understand and gain insight into the speaker's personal journey of overcoming 23 years of drug addiction and incarceration, exploring the challenges faced and the transformative steps taken towards rehabilitation. They will be able to explore the speaker's professional achievements, particularly becoming the first parolee to secure a state position and understand the unique perspectives and skills derived from lived experiences that contributed to this milestone as well understand the development and implementation of jail programs rooted in the speaker's lived experience. They will be able to evaluate how these programs aim to provide better data and outcomes compared to traditional incarceration methods, fostering a deeper understanding of the potential for positive change within correctional systems.
2 – 2:15 p.m.	Networking Break (Grand Ballroom)
2:15 – 3:15 p.m. Session 9 – 60 min.	Navigating the Landscape of Peer Services and Effective Supervision Presenter: Jimmy McGill, PRPS Location: Roanoke Objective: During this workshop participants will explore the increasing demand for peer support in mental health and substance use recovery, emphasizing the unique perspective and lived experiences that peer workers bring to the table, understand the importance of effective supervision for peer workers, addressing the challenges and opportunities that arise in providing guidance while respecting the autonomy and expertise of peer support specialists and gain practical insights into creating supportive work environments that recognize and celebrate the contributions of peer workers, promoting collaboration within integrated care teams. Cannabis and Gambling: What's Lying in the Weeds Presenter: Tim Fong Location: Rockhill Objective: Participants will gain knowledge of the relationship between cannabis and gambling, recognize how the legalization of cannabis is likely to impact gambling and gambling disorder and use best treatment practices to address cannabis use disorders and gambling disorder. **gambling specific CEUs* Incorporating Trauma-Informed Care into Tobacco Free Recovery Presenter: Jamie Katz, MPH, CPP Location: Union Hill Objective: Explore the impact of Adverse Childhood Experiences and trauma on tobacco use and behavioral health, outline trauma-informed care approaches and provide tips on applying a trauma-
3:15 – 3:30 p.m.	informed care to client's tobacco free recovery. Networking Break (Grand Ballroom)
3:30 – 5:00 p.m. Session 10 – 90 min.	Keynote Address: The Impact of Sports Betting On Mind Body and Brain Presenter: Tim Fong Location: Grand Ballroom Objective: Participants will be able to list three ways that sports betting can impact individual physical or mental health, name three clinical activities that need to be strengthen to screen and identify sports bettors with gambling disorders and highlight clinical resources and materials that can be used in treatment for sports bettors with gambling disorder. ***gambling specific CEUs
7 p.m. – 9 p.m.	Dessert Networking Reception (Grand Ballroom)

Day 3: Friday, June 21

Time	Event
8 a.m. – 12:30 p.m.	Exhibit Hall Open (Grand Ballroom)
8 a.m. – 12:30 p.m.	Registration Table Open (Grand Ballroom Foyer)
8 – 9 a.m.	Continental Breakfast (Grand Ballroom)

9 – 10:30 a.m. Session 11 – 90 min.	Treating Trauma and Post-traumatic stress disorder among Individuals with Gambling Disorder Presenter: David Ledgerwood, PhD Location: Roanoke Objective: Participants will become aware of research examining the relationship between trauma, post-traumatic stress disorder and gambling disorder, understand the pervasiveness of trauma among individuals with gambling disorder and be aware of treatments that are designed to address both gambling and mental health/trauma concurrently. ***gambling specific CEUs* Unplug to Connect-Helping Gamers and Gamblers Disconnect from their Devices and Connect to the Real World Presenter: Jeremy Eberle, LIMHP, CDGC, LADC Location: Rockhill Objective: Upon completion of this workshop, participants will be able to identify the different attachment styles, explain the role gaming and gambling play in preventing meaningful connections with others and explain and utilize different techniques to assist clients in fostering meaningful
	connection to others. **gambling specific CEUs Sometimes, We Aren't So Nice to Clients: Stigmatization of Clients by Staff Presenter: Dana Branson, PhD, LCSW, CRAADC, CCDP-D, MARS Location: Union Hill Objective: Participants will evaluate research that indicates clients often feel negatively judged by treatment staff, which serves as a deterrent to recovery efforts, examine the unique reasons treatment staff may engage in non-productive judgmental behaviors, specifically unchecked implicit and explicit bias and assess implications of research findings to staff and agencies, the need for a non-judgmental approach to client care, cultural humility, and ideas for interventions beyond in-service trainings.
10:30 – 11 a.m.	Networking Break (Grand Ballroom)
11 a.m. – Noon Session 12 – 60 min.	Keynote Address: Connecting the dots: Why gambling researchers do what they do, and how can they inform practice? Presenter: David Ledgerwood, PhD Location: Grand Ballroom Objective: Participants will be able to identify important current areas of research in the gambling disorder field that are relevant to treatment, apply recent research findings to enhance evidence-based gambling treatment and understand how researchers and clinicians may work together to enhance the care of individuals with gambling disorder and their families. **gambling specific CEUs
Noon – 12:30 p.m.	Conclusion of Conference Location: Grand Ballroom Foyer

Tuesday, June 18: Optional Training

2– 5 p.m.	Optional Pre-Conference Ethics Training
Session 13 –180 min.	Presenter: TBD
	Location: TBD
	Objective: Presenter will review the Professional Ethics Code, identify the responsibility of the
	ethical committees and state licensure boards, and discuss self-disclosure as a component of
	ethical practice.

Thank you for attending the 2024 MCPGSA!